Florida, 2012

Wildfire in Florida, March 6, 2012

March 6, 2012 · NWS JAX · 1 event in 1 county or zone

A wildfire started in SW Clay county near Lake Geneva.

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A wildfire started in SW Clay county near Lake Geneva.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 6, 8:55 AM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 6, 8:55 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 AM EST TUE MAR 6 2012

.UPDATE...
MADE MAINLY MINOR CHANGES TO THE FORECAST TO DELAY ONSET OF CLOUD
COVER UNTIL THIS AFTN FOR INLAND LOCATIONS...AND TO ADJUST
TEMPERATURE/DEWPOINT/WIND FOR CURRENT TRENDS. EXPECT BREEZY TO
WINDY CONDITIONS TODAY IN E/NE FLOW...WITH A LAKE WIND ADVISORY
IN EFFECT FOR AREAS CLOSER TO THE COAST UNTIL 7 PM. HIGH TEMPERATURES
WILL RANGE FROM THE MID 60S ALONG THE COAST...TO THE LOWER/MID 70S
FOR SOUTHERN SECTIONS OF NE FLORIDA.

&&

.AVIATION...
VFR WILL PREVAIL...WITH SOME CUMULUS DEVELOPMENT LATER TODAY.
EAST WINDS WILL INCREASE TO 14-18 KT WITH GUSTS TO 25 KT...DIMINISHING
TONIGHT.

&&

.MARINE...
SMALL CRAFT ADVISORIES IN PLACE FOR ALL WATERS TODAY WITH STRONG
ONSHORE FLOW OUT OF THE NORTHEAST. AS FLOW VEERS TO THE EAST TONIGHT
AND WEDNESDAY ADVISORIES WILL CONTINUE BUT WILL BE DUE MORE TO SEAS
AS WINDS START TO DECREASE ON THURSDAY AND VEER MORE TO THE
SOUTHEAST. WILL END UP BEING A LONG DURATION ADVISORY EVENT
ESPECIALLY OVER THE OFFSHORE WATERS.

RIP CURRENTS: A QUICK JUMP TO MODERATE RISK TODAY WITH BREAKERS INTO
THE 3-5 FT RANGE...THEN POSSIBLY HIGH RISK FOR WED/THU AS LONGER
PERIOD SWELLS START TO IMPACT THE COAST WITH BREAKERS INTO THE 4-6
FT RANGE AND WITH FULL MOON WILL BE APPROACHING MINOR COASTAL
FLOODING LEVELS WITH SOME MINOR BEACH EROSION AS WELL.

&&

.FIRE WEATHER...
LAST AFTERNOON OF DRY AIR IN PLACE OVER INLAND AREAS BEFORE IT GETS
PUSHED OUT OF THE REGION. RH VALUES OF 30-35% AND GUSTY ELY WINDS
AROUND 15 MPH WILL COMBINE FOR RED FLAG CONDITIONS OVER THE SUWANNEE
RIVER VALLEY THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  49  73  52 /   0  10  10   0
SSI  64  53  68  55 /   0  10  10  10
JAX  69  49  73  53 /   0  10  10  10
SGJ  68  58  72  61 /   0  10  10  10
GNV  71  49  77  55 /   0   0  10  10
OCF  74  54  79  56 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     CLAY-DUVAL-FLAGLER-MARION-NASSAU-PUTNAM-ST JOHNS.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR FERNANDINA
     BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.

&&

ALLEN/PRESNALL
Hazardous weather outlook, Mar 6, 4:45 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST TUE MAR 6 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
445 AM EST TUE MAR 6 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...

...MODERATE RISK OF RIP CURRENTS AT THE BEACHES...

...LAKE WIND ADVISORY FOR THE COAST...

.DAY ONE...TODAY AND TONIGHT...

STRONG HIGH PRESSURE WILL BUILD NORTH OF THE AREA TODAY
PRODUCING WINDY CONDITIONS ALONG THE COAST WHERE A LAKE
WIND ADVISORY IS IN EFFECT. THE STRONG ONSHORE FLOW WILL
ALSO PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES. REFER TO THE WEATHER MESSAGE AND SURF ZONE
FORECAST FOR MORE DETAILS.

BREEZY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL
RESULT IN A HIGH FIRE DANGER ACROSS THE INLAND AREAS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SMALL CRAFT ADVISORIES OVER THE COASTAL WATERS WILL CONTINUE
THROUGH THE END OF THE WEEK DUE TO THE LONG FETCH OF ONSHORE FLOW.

A LONG PERIOD OF ONSHORE FLOW WILL CONTINUE TO THE END OF THE WEEK.
HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ALONG WITH POSSIBLE
COASTAL FLOODING AND BEACH EROSION AS THE FULL MOON IMPACTS TIDAL
LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Clay

When
March 6, 2:20 PM EST
Where
Clay forecast zone
Property damage
$10,000
Reported by
Broadcast Media

A wildfire developed and spread, burning about 175 acres. Two structures and two vehicles were damaged by the fire. The cost of damage was estimated.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372370.